20mg will completely replace the function of the adrenal glands so that they are suppressed. So if you are going to reduce or go off that dose, you have to wean or taper off carefully so that adrenals wake up.
Usually people are diagnosed by a doctor and are on the medication for a reason - either short term for an illness to take advantage of the anti-inflammatory properties of the corticosteroids, or long term in which case you just keep taking them and the adrenals atrophy. The *need* is determined by the illness treated. Adrenals do not fatigue - replacing them only causes them to atrophy. They are built to last a lifetime just like the rest of your body and the only issue arises if they are diseased - just like the rest of your body. In that case you take the med to replace the function.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.